Plastic Surgery, Beauty, Skin Care Message Boards & Blogs
Our message boards are for all of us who want to talk, listen, share, and support fellow women and men interested in discussing plastic surgery, beauty treatments, pregnancy, gynecological concerns, aging, and various health conditions. You can read messages without logging in. To post a message, please log in or register. It's free...and being a member gives you access to important information. By using the Message Boards, you agree to the Message Boards Policies.
Ask Dr. Yang any questions about facial plastic surgery, including facelifts, necklifts, eyelid surgery (blepharoplasty), browlifts, otoplasty, and non-surgical treatments such as Botox and injectable fillers.
For crow's feet, on average I will use about 10 units per side for a total of 20 units.
For the lines or "elevens" between the eyebrows, usually 25 units is the minimum to get a good softening of these lines. Some people may need up to 30 units. Other people may not want as much paralysis of these muscles and may ask for less units like 20 units.
As you begin using the Botox, you can keep track of how you like the results as compared to how many units were used. If you feel that it is too strong you can ask for less in the future. If you didn't think it was enough then you can ask for a little bit more.
I had my first botox treatment this past Tuesday for my frown lines and crows feet. I have severe bruising on one eye. I have a black eye. Thank God it is only on one eye. Looks like I was in a fight. Is there any thing I can do next time to lessen the brusing?
Was there anything different that you did to prevent the bruising on the non-bruised side? If not, you probably got unlucky and the botox needle (very very thin) must have nicked a small blood vessel. Usually I can tell if this happened because the needle entry site will bleed and sometimes a small lump will form. Why? Because there is a small amount of bleeding under the skin.
If this happens, I will put immediate pressure on that spot, long enough for the blood to clot and any bleeding that may be coming from the small blood vessel to "seal off." If this is done, there will still be a bruise but it should be minimal, and not like a "black eye."
If you did not have much bruising when you left the office, the other possibility is that you may have had some strenuous activity with in hours of the procedure. Some patients have asked me if it would be okay if they went to the gym later to work out. I tell them not to, unless they are okay if they develop bruising.
Other things that you can do is to take Arnica Montana before and after your procedure to minimize bruising, and take Bromelain (pineapple extract) or fressh pineapple after the procedure which will help the bruising to resolve more quickly.
These things can minimize bruising, but bruising can still occur despite all of the precautions. Most of the time Botox and fillers have very minimal bruising, unless the person has a bleeding disorder or bruises easily.
I only had bruising on one eye and I did not do anything differently and I took it easy for the rest of the day. It has been a week and still bruised a lot. My ps must have poked a blood vessel. What do you think the odds are that it will happen again? I would hate to have this severe brusing again.
You're welcome. For the forehead and between the eyebrows, the chances for bruising is very low (but not zero.) For the crow's feet area, the skin is much thinner, and some patients will have small to medium sized veins in that area which may be visible through the skin. So in general the chances for bruising in the crow's feet area is relatively higher.
If you ask around, most people rarely have the type of "black eye" type bruising after a simple Botox injection. At most a slight amount of bruising which may last a few days before it fades away. Your recovery on the non-bruised eye is more typical.
If you ask someone who injects Botox if they ever got some bruising, and they tell you that they never get it, the I would guess that either they are lying or maybe they having been injecting Botox very long (beginners luck.) For a Botox injector who does very high volumes, it is inevitable that a few of their patients will get bruising but they will try their best to avoid obvious veins and anticipate a potential bruise by immediately holding direct pressure on the area to allow the blood vessel to seal off. These simple guidelines should reduce the chances of having a "bad bruise."
I am a male who has been having botox on a regular basis for the past 2 years. I have been charged the same amount each time. I have the treatment as soon as I start to get movement back in my face.
I just wondered does the number of units injected reduce considerably when you have been having the treatment for sometime and if so by how much in each area. May change and pay by the unit if this is the case.
Potentially less Botox could be used, but whether or not you would save money or not, you would need to perform a cost analysis. For men with strong frowning muscles they may need 30 or more units, but on average I unit use 25 units.
Since botox needs to be repeated anyway, you could ask your Botox injector to be charged by the number of units and see if a lesser amount still gives you the same effect for approximately the same amount of time. If not, then you can simply go back to your original regiment. If it doesn't work you will be charged for the additional units of botox needed to obtain the desired effect, while the charge for botox by area, you will unlikely get charged even if you needed a touch up injection.
I, too, suffered a shiner after my first bout of botox. I love the result on my crows' feet, but not the telltale black eye. It lasted 3 weeks and could not be concealed with makeup. The doctor recommended I avoid aspirin and fish oil treatments several days before my next treatment, since they thin the blood. Would applying ice packs before and after treatment help, too? Thanks!
I have my patients stay off aspirin (and related pain relievers like Ibuprofen, Aleve, and other NSAIDs [non-steroidal anti-inflammatory drugs]) for about two weeks prior to injections or surgery. Why? NSAIDs medications can thin the blood and cause more bruising than necessary. If a very thin needle is removed, normal blood clotting should seal off the tiny hole left by the needle. If the patient's blood is thinned by medications, and other supplements, then the tiny hole can leak a significant amount of blood into the surrounding tissues, causing a bruise.
Many herbal supplements and Fish oil can also thin your blood significantly, so I also have my patients stay off for two weeks prior to injections or surgery.
Some people think that icing the area prior to injection help to constrict blood vessels and should minimize bruising. This makes some sense logically; however, I have a few patients who swear that if they pre-ice, they actually have more bruising than if they don't ice. These patients insist that I do not ice their skin prior to injections.
I do use cold packs for my patients for about 20 minutes after injections, but not prior to injections anymore.
If you follow the directions to avoid known medications and supplements which makes normal blood not clot normally, then your future botox and other injectable treatments should go more smoothly. There are some people who bruise and bleed easily, and the cause of their bruising and bleeding is not related to medications. For those patients, they should get a blood clotting evaluation to see if there is something that makes their blood not clot normally.
Information and services provided through Make Me Heal and this Site are intended for educational and informational purposes and are not a substitute for the advice of your physician or other medical professional. If you need medical assistance, you should contact your medical care provider. For more information, please read Our Policies.